Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 8, 2014, 6:26 PM EDT for Aiken County, Edgefield County, McCormick County, South Carolina; 4 counties in Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 8, 2014, 7:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:45 PM EDT | TSTM WND DMG | 2 Ese Clarks Hill, SC | MCCORMICK COUNTY DISPATCH REPORTED TREES DOWN ON LOST WILDERNESS ROAD, GILCHRIST FERRY ROAD, AND OLD PLUM BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS52 KCAE 082226
SVRCAE
GAC073-181-189-245-SCC003-037-065-082330-
/O.NEW.KCAE.SV.W.0089.140808T2226Z-140808T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
NORTHERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 730 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF EVANS TO NORTH AUGUSTA...AND MOVING
NORTHEAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE MARTINEZ...
GROVETOWN...FORT GORDON...EVANS...AUGUSTA...NORTH AUGUSTA...
CLEARWATER AND BELVEDERE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT DAMAGING WINDS TO YOUR COUNTY SHERIFF...OR USE
WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL CAEWX@NOAA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3364 8262 3364 8260 3365 8259 3365 8254
3366 8251 3366 8250 3371 8253 3392 8227
3363 8170 3333 8216 3363 8262
TIME...MOT...LOC 2224Z 234DEG 11KT 3373 8240 3356 8201
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:06 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 8, 5:06 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 506 PM EDT FRI AUG 8 2014 .SYNOPSIS... A NEARLY STATIONARY FRONTAL ZONE WILL REMAIN IN THE FORECAST AREA THROUGH THE WEEKEND. THE FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... HAVE INCREASED POPS ACROSS THE CSRA FOR EARLY THIS EVENING. WEAK SHORT WAVE TROUGH MOVING EAST ACROSS NORTHWEST GEORGIA TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS UPSTATE SOUTH CAROLINA AND NORTH MIDLANDS. STATIONARY FRONT ACROSS CENTRAL GEORGIA AND COASTAL SOUTH CAROLINA. NUMEROUS THUNDERSTORMS DEVELOPING NEAR THE FRONT. THE MOISTURE WILL SLOWLY INCREASE ACROSS THE REGION DURING THE EVENING WITH PRECIPITABLE WATER INCREASE TO ABOVE 2 INCHES. FRONTAL BOUNDARY ACROSS GEORGIA WILL MOVE SLOWLY NORTH DURING THE OVERNIGHT...POSSIBLY IN THE CSRA BY MORNING. SHOWERS AND THUNDERSTORMS ENHANCED NEAR FRONT AND THIS IS SUPPORTED BY 12Z SPC WRF. INCREASE MOISTURE FLUX/ISENTROPIC LIFT OVERNIGHT SUPPORTS HIGHER POPS WITH AIR MASS MODERATELY UNSTABLE EXPECTED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY CSRA NEAR FRONT AND TO NORTH AND WEST MIDLANDS WHERE UPWARD LIFT ENHANCED BY WEAK SHORT WAVE TROUGHS AND ISENTROPIC LIFT. BASED ON THE PATTERN AND THE HIGH-RESOLUTION MODEL WE LEANED TOWARD THE HIGHER GUIDANCE POPS. THE MODELS SHOW PRECIPITABLE WATER INCREASING TO JUST OVER 2 INCHES. THE 574 DAM 1000-500 MB THICKNESS IS A PREFERRED VALUE FOR HEAVY RAIN IN AUGUST. LOCALLY HEAVY RAIN MAY OCCUR. THE NAM SHOWS SURFACE-BASED LI/S NEAR -5. THE MODERATE INSTABILITY MAY HELP SUPPORT STRONG WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. THE TEMPERATURE GUIDANCE WAS CONSISTENT ALTHOUGH PREFER WARMER TEMPERATURES OVERNIGHT DUE TO PERSISTENT 30 DAY COOL BIAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE NAM AND GFS DISPLAY THE FRONT LINGERING IN THE FORECAST AREA THROUGH SATURDAY NIGHT. HIGH MOISTURE AND CONVERGENCE ASSOCIATED WITH THE FRONT SUPPORT THE HIGHER GUIDANCE POPS ESPECIALLY IN THE NORTH SECTION WHERE THE MODELS INDICATE STRONGER CONVERGENCE AND DEEPER MOISTURE. LOCALLY HEAVY RAIN MAY OCCUR WITH PRECIPITABLE WATER JUST OVER 2 INCHES AND A DIFLUENT 1000-500 MB THICKNESS PATTERN. THICKNESS VALUES NEAR 574 DAM IS A PREFERRED DEPTH FOR HEAVY RAIN IN AUGUST. BASED ON GUIDANCE AND MODEL SPECTRUM DID RAISE POPS SLIGHTLY THROUGH THE PERIOD. CONTINUED WITH THE COOLER HIGH TEMPERATURE AND NEAR/SLIGHTLY ABOVE LOW TEMPERATURE GUIDANCE DUE TO CLOUDINESS AND PRECIPITATION. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE GFS AND ECMWF DISPLAY A STALLED FRONT WITH SIGNIFICANT MOISTURE IN THE FORECAST AREA THROUGH THE MEDIUM-RANGE PERIOD. THE GFS...ECMWF...AND EKE MOS POPS GENERALLY RANGE FROM 30 TO 60 PERCENT WITH THE HIGHEST CHANCES SUNDAY THEN GRADUALLY DECREASING TO SLIGHT CHANCE BY THURSDAY AND FRIDAY. THE MODELS INDICATE PRECIPITABLE WATER JUST OVER 2 INCHES SUNDAY THROUGH WEDNESDAY. VALUES BEGIN TO DECREASE THURSDAY AND FRIDAY. THERE IS A THREAT OF LOCALLY HEAVY RAIN MONDAY AND TUESDAY. THE GUIDANCE TEMPERATURES ARE CLOSE TO CLIMATOLOGY DURING THE PERIOD WITH A SLIGHT WARMING TREND THROUGH NEXT WEEK. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... LINE OF STRONG STORMS CLOSING IN ON AGS/DNL WITH ISOLATED DEVELOPMENT ACROSS THE MIDLANDS. CONVECTION MOVING TO THE EAST AND WILL AFFECT AGS/DNL...SO HAVE ADDED A TEMPO GROUP UNTIL 23Z. COULD SEE TSTMS AFFECT CAE/CUB/OGB THROUGH 09/01Z. AS CONVECTION DEVELOPS EAST...WILL AMEND AS NECESSARY. AIRMASS REMAINS MOIST AND MODERATELY UNSTABLE. EASTERLY WINDS 5 TO 10 KNOTS THROUGH THE EVENING...BECOMING LIGHT TOWARD MORNING. WEAK STATIONARY FRONT WILL MOVE INTO THE CSRA AND SOUTHEAST MIDLANDS OVERNIGHT. MODELS SUGGEST STRATUS TOWARD MORNING WITH LOWEST CEILINGS/VISIBILITY NEAR AGS/OGB WHERE IFR EXPECTED. MVFR LIKELY AT OTHER TERMINALS. CEILINGS RISE DURING THE MORNING WITH MVFR/VFR THROUGH 18Z AND SCATTERED TO NUMEROUS SHOWERS. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY IN SHOWERS AND THUNDERSTORMS AS A LOW PRESSURE SYSTEM SLOWLY CROSSES THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 8, 3:34 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 334 AM EDT FRI AUG 8 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 334 AM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH HEAVY RAIN MAY OCCUR LATE THIS AFTERNOON AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WITH HEAVY RAIN MAY OCCUR SATURDAY AND SUNDAY. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 2:47 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT FRI AUG 8 2014
SCZ016-022-029-081930-
CHESTERFIELD-KERSHAW-LEE-
247 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
KERSHAW AND LEE COUNTIES THROUGH 330 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...15 MILES SOUTHWEST OF BETHUNE...MOVING EAST AT
20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BISHOPVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3445 8011 3436 8028 3433 8023 3437 8019
3437 8017 3432 8017 3428 8013 3423 8011
3419 8011 3416 8015 3413 8013 3421 8045
3429 8065 3440 8065 3447 8010
TIME...MOT...LOC 1847Z 271DEG 19KT 3432 8058
WRSSpecial weather statement, Aug 8, 4:46 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
446 PM EDT FRI AUG 8 2014
GAZ063>065-082145-
COLUMBIA-MCDUFFIE-RICHMOND-
446 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 545 PM EDT...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DEARING...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT GORDON...GROVETOWN...HARLEM AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3366 8231 3339 8208 3333 8238 3334 8247
3346 8257
TIME...MOT...LOC 2046Z 236DEG 11KT 3343 8239Special weather statement, Aug 8, 5:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
553 PM EDT FRI AUG 8 2014
GAZ040-063-064-082300-
COLUMBIA-LINCOLN-MCDUFFIE-
553 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCDUFFIE...LINCOLN
AND COLUMBIA COUNTIES THROUGH 700 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...23 MILES SOUTHWEST OF LINCOLNTON...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LINCOLNTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3365 8259 3365 8254 3366 8250 3380 8258
3387 8243 3387 8241 3381 8230 3378 8230
3375 8225 3370 8224 3368 8222 3348 8260
3361 8265
TIME...MOT...LOC 2153Z 240DEG 14KT 3355 8274
WRSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:47 PM EDT | Special Weather Statement | CAE | Kershaw | 43 min |
| Aug 8, 6:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, McCormick | 51 min |
| Aug 8, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 52 min |
| Aug 8, 7:38 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 67 min |
| Aug 8, 7:56 PM EDT | Flash Flood Warning | CAE | Richland | 2 hr |
| Aug 8, 4:46 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 59 min |
| Aug 8, 5:14 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, McDuffie, Richmond | 61 min |
| Aug 8, 5:53 PM EDT | Special Weather Statement | CAE | Lincoln | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.